Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 46, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2006, 1:38 PM EDT for Lycoming County, Pennsylvania. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2006, 1:38 PM EDT (17:38 UTC)
- Expired
- Jun 9, 2006, 2:45 PM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lycoming County, PA
The radar
The State College radar (KCCX), 96 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 1:40 PM EDT | HAIL 0.88 | Williamsport, PA | |
| Jun 9, 1:52 PM EDT | HAIL 0.88 | Montoursville, PA | HEAVY RAIN OF 3/4 INCH PER HOUR ALSO WINDS GUSTING 35-40 MPH. |
| Jun 9, 2:00 PM EDT | HAIL 0.75 | Montoursville, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 091738 SVRCTP PAC081-091845- /O.NEW.KCTP.SV.W.0046.060609T1738Z-060609T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 138 PM EDT FRI JUN 9 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA * UNTIL 245 PM EDT * AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR COGAN STATION...OR NEAR WILLIAMSPORT...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLIAMSPORT AND DUBOISTOWN AROUND 145 PM EDT... LOYALSOCKVILLE AROUND 150 PM EDT... MONTOURSVILLE AROUND 155 PM EDT... MONTGOMERY AROUND 210 PM EDT... MUNCY AND HUGHESVILLE AROUND 220 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-180 BETWEEN MILE MARKERS 10 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. LARGE HAIL IS THE MAIN THREAT FOR THIS STORM. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4142 7708 4126 7720 4107 7679 4127 7665 $$ FORECASTER:RHG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:04 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 9, 11:04 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1104 AM EDT FRI JUN 9 2006 .SHORT TERM /REST OF TODAY/... A NORTHWEST TO SOUTHEAST LINE OF SHOWERS AND A FEW THUNDERSTORMS HAVE AFFECTED PORTIONS OF TIOGA...LYCOMING... AND SULLIVAN COUNTY. FOCUSED A HIGHER CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN THIS REGION THIS AFTERNOON. ANOTHER SHOWER DEVELOPED OVER EASTERN CENTRE COUNTY AROUND 1045 AM...IT IS MOVING TO THE SOUTHEAST TOO. SREF AND GUIDANCE FOCUS HIGHEST POPS TO THE NORTHEAST AND UPDATED ZONES TO REFLECT HIGHER CHANCE SHOWERS FROM WILLIAMSPORT NORTH AND EAST. A WEAK FRONTAL SYSTEM WILL CONTINUE TO MOVE INTO OUR REGION...IT COULD TRIGGER ISOLATED SHOWERS OVER MOST OF THE REGION SO KEPT POPS IN MOST LOCALS IN SLIGHT CATEGORY. SOME MODELS SHOW MODEST CAPE THIS AFTERNOON IMPLYING THAT A FEW OF THE STORMS COULD BECOME STRONG. IT APPEARS TO BE TRIGGERING SOME WEAK ECHOES IN OUR NW AREAS THIS AM. THIS TREND SHOULD CONTINUE AS IT MOVES SOUTHEASTWARD. HIGHEST POPS IN NORTH AND NORTHEAST. LEFT ALL PERIODS AFTER FIRST PERIOD AS IS. && .PREV DISCUSSION... /ISSUED 333 AM EDT FRI JUN 9 2006/ SHORT TERM /TODAY THROUGH SUNDAY/... WATER VAP LOOP SHOWING POTENT S/WV BARRELLING SOUTHWRD TOWARD GRT LKS THIS AM. ASSOCIATED COLD FRONT WILL PUSH INTO CENTRAL PA LATER TODAY...ACCOMPANIED BY SCT CONVECTION. LATEST MODEL DATA INDICATING FAIRLY WK SHEAR ALONG AND AHEAD OF FRONT...SO SVR THREAT APPEARS LOW. WILL PLACE HIGHEST POPS OVR NE MTNS...WHERE LEFT FRNT QUAD OF JET STREAK WILL COINCIDE WITH AFTN FROPA. S/WV ENERGY WILL SPAWN ANOTHER COASTAL LOW OFF NEW ENG ON SATURDAY...RESULTING IN BREEZY AND COOL CONDITIONS ACROSS PA THIS WEEKEND. 850 TEMPS WELL BLW NORMAL FOR JUNE...LIKELY HOLDING TEMPS IN THE 60S SAT PM OVR MOST OF THE FA. WEAK WV OF LO PRES WILL LIKELY PASS WELL SOUTH OF PA SAT NITE/EARLY SUNDAY. HOWEVER...ENOUGH SREF MEMBERS PRODUCE MEASURABLE RAIN AS FAR NORTH AS MASON/DIXON TO INSERT CHC POPS ACROSS SOUTHERN TIER. ALSO AN OUTSIDE CHC OF SCT FROST OVR NW MTNS SUN AM...AS SFC RIDGE/DRY AIRMASS SETTLES OVR REGION. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MILDER CONDITIONS EXPECTED EARLY NEXT WEEK AS UPPER LO LIFT OUT OF NEW ENG. HOWEVER...LATEST MED RANGE MODEL DATA SUGGESTS MEAN TROUGH REMAINS IN PLACE OVR THE EASTERN CONUS THRU LATE NEXT WEEK AS ADDITIONAL S/WV ENERGY SPILLS SWRD ON EASTERN SIDE OF PERSISTENT PACIFIC RIDGE. THESE SYSTEMS COULD BRING SCT SHWRS/TSTMS WED/THU IN WHAT OTHERWISE APPEARS A DRY PATTERN FOR NEXT WEEK. AVIATION... TROUGH PERSISTING OVER CENTRAL PA BUT MAINLY VFR CONDITIONS CONTINUE TO PREVAIL. JUST SOME BRIEF MVFR CONDITIONS POSSIBLE THROUGH THE NEXT 24 HOURS - INITIALLY AS SOME MORNING FOG - THEN SOME LOWER CIGS POSSIBLY AFFECTING THE EASTERN COUNTIES IN SCATTERED SHOWERS THROUGH THE TIME PERIOD. SURFACE WINDS WILL BE GENERALLY FROM THE NW TO N AT 5 TO 10 KTS EARLY TODAY AND AGAIN TONIGHT...BUT THEY WILL INCREASE TO 10 TO 15 KTS WITH GUSTS TO 20 KTS DURING THE LATE MORNING THROUGH EARLY EVENING HOURS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GRUMM
Hazardous weather outlook, Jun 9, 4:33 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 433 AM EDT FRI JUN 9 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-100845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 433 AM EDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 9, 11:45 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1145 AM EDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL MECHANICSBURG 40.21N 77.01W
06/09/2006 E0.88 INCH CUMBERLAND PA PUBLIC
&&
VGCSpecial weather statement, Jun 9, 11:59 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1159 AM EDT FRI JUN 9 2006 PAZ050-052-091645- NORTHUMBERLAND-SNYDER- 1159 AM EDT FRI JUN 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND AND SNYDER COUNTIES... AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF SUNBURY...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR SUNBURY...NORTHUMBERLAND AROUND 1205 PM...TREVORTON AROUND 1215 PM...SNYDERTOWN...STONINGTON... FARNSWORTH AROUND 1220 PM...RIVERSIDE...FERNDALE...FERNDALE AROUND 1230 PM AND SHAMOKIN AROUND 1235 PM. EXPECTED STRONG WINDS UP TO 40 MPH...SMALL HAIL AND LIGHTNING. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 11/15...ROUTE 522...STATE ROAD 61. FORECASTER:RHG
Local storm report, Jun 9, 12:46 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1246 PM EDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL DILLSBURG 40.11N 77.03W
06/09/2006 E0.25 INCH YORK PA PUBLIC
&&
VGCSpecial weather statement, Jun 9, 12:53 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1253 PM EDT FRI JUN 9 2006 PAZ027-028-049-050-052-056-057-063-091800- CUMBERLAND-DAUPHIN-JUNIATA-MIFFLIN-NORTHUMBERLAND-PERRY-SNYDER-UNION- 1253 PM EDT FRI JUN 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...DAUPHIN...JUNIATA... MIFFLIN...NORTHUMBERLAND...PERRY...SNYDER AND UNION COUNTIES... AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF MIFFLINBURG TO 16 MILES SOUTHWEST OF MIFFLINBURG TO 9 MILES EAST OF LEWISTOWN TO 12 MILES SOUTH OF LEWISTOWN...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR SAND BRIDGE STATE PARK...SPRUCE HILL... PORT ROYAL...HONEY GROVE AROUND 100 PM...TROXELVILLE... MCALISTERVILLE...BEAVER SPRINGS AROUND 105 PM...MIFFLINBURG...FOREST HILL AND BLAIN AROUND 110 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 52 AND 58. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER:RHG
Local storm report, Jun 9, 12:56 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1256 PM EDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL MECHANICSBURG 40.21N 77.01W
06/09/2006 E0.88 INCH CUMBERLAND PA PUBLIC
1140 AM HAIL NEW CUMBERLAND 40.23N 76.88W
06/09/2006 E0.75 INCH CUMBERLAND PA TRAINED SPOTTER
PENNY SIZE HAIL WITH HEAVY RAIN
1240 PM HAIL DILLSBURG 40.11N 77.03W
06/09/2006 E0.25 INCH YORK PA PUBLIC
1245 PM HAIL ELIZABETHVILLE 40.55N 76.82W
06/09/2006 E0.50 INCH DAUPHIN PA TRAINED SPOTTER
&&
VGCLocal storm report, Jun 9, 1:34 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
134 PM EDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL AUSTIN 41.64N 78.09W
06/09/2006 E0.25 INCH POTTER PA PUBLIC
0105 PM HAIL DOVER 40.00N 76.85W
06/09/2006 E0.25 INCH YORK PA PUBLIC
NUMEROUS PEA SIZE HAIL ACCOMPANIED BY WINDS GUSTING TO 50
MPH.
0115 PM HAIL MIDDLEBURG 40.79N 77.05W
06/09/2006 E0.25 INCH SNYDER PA EMERGENCY MNGR
0130 PM HAIL MEISERVILLE 40.67N 76.95W
06/09/2006 E0.88 INCH SNYDER PA LAW ENFORCEMENT
&&
VGCThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:44 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 61 min |
| Jun 9, 12:17 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 43 min |
| Jun 9, 12:40 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 50 min |
| Jun 9, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 25 min |
| Jun 9, 1:47 PM EDT | Severe Thunderstorm Warning | CTP | York | 58 min |
| Jun 9, 1:59 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 46 min |
| Jun 9, 2:37 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 53 min |
| Jun 9, 4:57 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 48 min |
| Jun 9, 5:34 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 26 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.